Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 87, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 16, 2018, 4:33 AM CST. It took effect at Dec 16, 2018, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2018, 4:33 AM CST (10:33 UTC)
- In effect from
- Dec 16, 2018, 9:00 PM CST
- Expired
- Dec 17, 2018, 10:03 AM CST
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
881 WHUS73 KGRB 161033 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 433 AM CST Sun Dec 16 2018 LMZ521-522-541>543-161845- /O.NEW.KGRB.SC.Y.0087.181217T0300Z-181217T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 433 AM CST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 9 PM this evening to noon CST Monday. * WINDS...Northwest winds to 15 to 25 knots are expected late this evening through mid-morning Monday. Gale force gusts to 35 knots are possible adjacent to the northern Door Peninsula. * WAVES...Waves will build to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Skowronski
5 follow-up statements
717 WHUS73 KGRB 161550 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 950 AM CST Sun Dec 16 2018 LMZ521-522-541>543-170000- /O.CON.KGRB.SC.Y.0087.181217T0300Z-181217T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 950 AM CST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... * WINDS...Northwest winds 15 to 25 knots are expected late this evening through mid-morning Monday. Gale force gusts to 35 knots are possible adjacent to the northern Door Peninsula. * WAVES...Building to 2 to 4 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
340 WHUS73 KGRB 162054 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 254 PM CST Sun Dec 16 2018 LMZ521-522-541>543-170500- /O.CON.KGRB.SC.Y.0087.181217T0300Z-181217T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 254 PM CST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... * WINDS...Becoming northwest at 15 to 25 knots with a few gusts around 30 knots late this evening through mid-morning Monday. * WAVES...Building to 2 to 4 feet this evening, with the highest of waves near Death's Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
867 WHUS73 KGRB 170311 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 911 PM CST Sun Dec 16 2018 LMZ521-522-541>543-171115- /O.CON.KGRB.SC.Y.0087.000000T0000Z-181217T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 911 PM CST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WINDS...Becoming northwest at 15 to 25 knots with a few gusts to around 30 knots late tonight through mid-morning Monday. * WAVES...2 to 4 feet with the highest of waves near Death's Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
781 WHUS73 KGRB 170931 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 331 AM CST Mon Dec 17 2018 LMZ521-522-541>543-171745- /O.CON.KGRB.SC.Y.0087.000000T0000Z-181217T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 331 AM CST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...Northwest winds of 15 to 25 knots are expected this morning. * WAVES...Waves of 2 to 4 feet are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ JS
877 WHUS73 KGRB 171603 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1003 AM CST Mon Dec 17 2018 LMZ521-522-541>543-171715- /O.CAN.KGRB.SC.Y.0087.000000T0000Z-181217T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1003 AM CST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Small Craft Advisory. Winds continue to diminish this morning. Another small craft advisory may be needed Tuesday afternoon. $$ Bersch
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 4:22 AM CST, 11 minutes earlier.
Area forecast discussion, Dec 16, 4:22 AM CST, 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 422 AM CST Sun Dec 16 2018 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 419 AM CST Sun Dec 16 2018 Mild and quiet weather will continue a few more days. Split, low amplitude flow will continue across North America for a couple more days, before changes over the Pacific force some amplification and consolidation during the middle to latter part of the week. The increased amplitude is likely to be transient however, with a trend back toward a more zonal regime (though with much lower upper heights than at present) likely next weekend. Temperatures will be very mild again today, drop back some tomorrow, warm mid-week, and finally begin a more sustained trend back toward seasonal normals late in the period. The primary opportunity for precipitation will occur during the middle to latter part of the week as an large upper trough begins to form over the region in conjunction with the large scale amplification. Some lake-effect is likely in the Lake Superior snowbelt during the latter part of the forecast period as well. But amounts are likely to be modest at best, so below normal precipitation is expected for the period as a whole. && .SHORT TERM...Today...Tonight...and Monday Issued at 419 AM CST Sun Dec 16 2018 A few forecast details to work out in the short term, but overall, relatively tranquil. Local guidance indicated frost deposition on roads is actually a little more likely than yesterday, so will mention again in the HWO. Manitowoc County will be on the northern edge of some dense fog expanding out of southeast Wisconsin. MTW airport was reporting M1/4SM visibility, but web cams suggest fog is not dense enough to significantly impact travel. So held off on going with a FG.Y when MKX posted theirs for Sheboygan, but will continue to monitor webcams closely. Winds should kick up a bit and veer during the early morning, which should tend to work against fog becoming a big problem. Otherwise, some passing middle and high clouds are expected early today as the area is brushed by the tail of a northern stream shortwave migrating across Canada. A cold front trailing from the accompanying cyclone will push through the area late this afternoon and this evening. Satellite imagery showed low clouds behind the front heading southeast from the Lake Winnipeg region. Those should be augmented as the incoming colder air mass crosses Lake Superior, likely spreading across much of northern Wisconsin tonight and Monday morning. Added some flurries as well as the hi-res models were generating some light lake-effect. Temperatures should be mild again today under deep and relatively strong westerly flow. Guidance highs were considerably cooler than yesterday at most locations, and that didn't really make sense so bumped them up. Also raised mins tonight with the expectation of having some wind all night. Colder air also typically lags a bit behind the cold front when the cyclone passes well north of the area as in cases such as in this. Stuck close to a blend of top performing guidance products for highs on Monday. .LONG TERM...Monday Night Through Saturday Issued at 419 AM CST Sun Dec 16 2018 A mid level ridge and surface high pressure should keep the forecast area dry and much warmer than normal for the early part of the work week. Precipitation chances enter the picture on Wednesday as a northern branch mid level trough starts to phase with a trough in the southern branch. The 00Z GFS and ECMWF both showed a surface low moving into western Ontario on Wednesday, with a trough from the low to the southern Mississippi Valley. This will help to bring more moisture, and a chance for precipitation, to Wisconsin as the low drags a cold front through the state. Another low that will pass southeast of Wisconsin and keep moisture and cyclonic flow across the area through Thursday night before dry conditions return with the arrival of surface high pressure and a mid level trough. It should be cold enough for snow Wednesday night and Thursday night, but much of the area could see rain or a mix of rain and snow Wednesday afternoon and on Thursday as temperatures warm during the day. High temperatures will be colder for Friday and the start of the weekend in the wake of the cold front, but readings should remain above normal. && .AVIATION...for 12Z TAF Issuance Issued at 419 AM CST Sun Dec 16 2018 A small area of LIFR/VLIFR over east-central Wisconsin should shift off to the east/dissipate early today. Then the main aviation forecast issue will be LLWS as winds aloft increase late this evening. This is not a typical LLWS situation in that low- level CAA will be occurring. But temperatures aloft will still be warm enough early in the night to inhibit mixing somewhat. By later in the night, cooling aloft will promote better mixing and LLWS will dissipate. However, expect some MVFR ceilings to push into northern Wisconsin by that time. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MG AVIATION.......Skowronski
Hazardous weather outlook, Dec 16, 4:25 AM CST, 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 425 AM CST Sun Dec 16 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 425 AM CST Sun Dec 16 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Frost forming on roads may lead to isolated slippery spots this morning. Patchy dense fog could also lead to locally hazardous travel conditions along the lakeshore early today. .DAYS TWO THROUGH SEVEN...Monday through Saturday A round of wintry precipitation is possible during the middle to latter part of of next week, most likely Wednesday night into Thursday. The precipitation is expected to be light, but could result in a slippery travel conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-171200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 425 AM CST Sun Dec 16 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. Skowronski/MG
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.